MAUDE Adverse Event Report: DENTSPLY LLC CAV.SELECT SPS SWVL 230V-UK/I; SCALER, ULTRASONIC

DENTSPLY LLC CAV.SELECT SPS SWVL 230V-UK/I; SCALER, ULTRASONIC
Catalog Number 81305
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that while a customer was using a cav.Select sps swvl 230v-uk/i they alleged the inserts were getting hot during use.No injury occurred.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturers investigation.Dhr review is not required because the product is outside of useful life and the described failure mode is a known hazard.Should additional relevant information become available, a supplemental report will be submitted.Dentsplysirona will continue to monitor field performance for this device.

Brand Name
CAV.SELECT SPS SWVL 230V-UK/I
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22047179
Report Number2424472-2025-00223
Device Sequence Number18338240
Product Code ELC
UDI-Device IdentifierD003813081
UDI-PublicD003813081
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970123
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number81305
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date05/15/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown